Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for improper bowel movements

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2149 Questions

default
Posted on Mon, 19 Oct 2015 in Digestion and Bowels
Question: The last few years I'm been suffering from improper bowel movements, maybe once or twice an week. I also suffer from gas and a backed up stomach. I litterlly can feel my stomach really backed up now. No amount of fruit and veg, and lots of water solves this issue. This socially embarrassing and awkward to deal. These issues have put an stain on my life right now. All I want is normal functional digestion without these annoying gas issues and stomach. And if you ask how I got to this state, its through improper diet due to my work.
doctor
Answered by Dr. Saddiq Ulabidin 5 hours later
Brief Answer:
Improper bowel movements and possible solution

Detailed Answer:
Hi! Welcome to health care magic.

Based on your age and the history you have mentioned, it seems as if you are suffering from irritable bowel syndrome.

Since it has caused significant worry in your life, few measures will help with the symptoms.

Using diets with high fibre contents and adding fibre supplements like ispaghol husk two or three times daily will help.

Restricting lactulose and fructose containing diets, specially reducing milk and dairy products to minimal will show some benefits.

Medical treatment can vary from using antispasmodic like drotaverine or hyoscyamine for abdominal cramps and anti motility agents like loperamide for diarrhoea.

If symptoms persist, few atypical antipsychotics which have indirect effects on gut motility and serotonin receptor inhibitions will help.

Meanwhile you can visit a gastroentrologist to discuss all these options in detail.

Lastly, keeping an eye on other side effects caused by chronic diarrhea like water and electrolyte loss and essential vitamins and minerals deficiencies by checking blood levels and baseline labs.

Hoping you a speedy recovery. Regards.


Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Chronic diarrhea

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

My daughter would turn three in november. Her problem is that she has been having chronic diarrhea for the last two months. She has under eye circles. She is getting thinner but her weight is normal-16 kgs. She eats paper, tissue paper, newspaper, infact any paper she gets hold of, once or twice I have seen her eating crayon as well. She drinks milk a lot and eats choosily. She doesn t want to leave the feeder bottle and switch to glass. What should I do?

doctor1 MD

Hi I am very confused. I have Celiac Disease going on 8 years and have been on a gluten-free diet also. My problem is I cannot figure out why i don t feel better. I have had several endoscopies a new diagnosis after each one. I have Nutcracker esophagus , several food and drug allergies , chronic diarrhea, gerd for some and my last one showed Gastric erosion on my last endoscopy this past week. My 3rd GI. opionin the last 2 said they can no longer do anything for me. I am just hoping to feel better.

doctor1 MD

The back of my left thigh was very itchy couple days ago...now.it is covered in bruises. I have also had chronic diarrhea for the last month and an unexplained high ANA titer-although it is over 900 homogenous my doctor does not feel it is lupus. Is it possible these symptoms are connected?

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be the problem as I have lost 8 kgs in less than 2 months